Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 1, NWS Paducah, KY

January 28, 20084 states

NWS Paducah, KY issued this wind advisory at Jan 28, 2008, 11:42 PM CST for 4 states. It took effect at Jan 29, 2008, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 11:42 PM CST (05:42 UTC)
In effect from
Jan 29, 2008, 6:00 AM CST
Expired
Jan 29, 2008, 4:04 PM CST
In force
10 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3162 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 290542
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1142 PM CST MON JAN 28 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291800-
/O.NEW.KPAH.WI.Y.0001.080129T1200Z-080130T0600Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1142 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. 

AN APPROACHING STORM SYSTEM WILL PACK POWERFUL WINDS OUT AHEAD OF
THE INCOMING COLD FRONT. SOUTH WINDS ALREADY AVERAGING IN THE 15
TO 25 MPH RANGE WERE OCCASIONALLY GUSTING TO NEAR 40 MPH. THESE
WINDS WILL ONLY INCREASE DURING THE DAY...AVERAGING 20 TO 30 MPH
WITH OCCASIONAL GUSTS TO 45 MPH.

LATE IN THE DAY AND INTO THE EVENING HOURS...THE COLD FRONT WILL
BE MOVING ACROSS THE REGION. AS IT DOES...WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT. WITH THIS SHIFT WILL BE THE MOST
INTENSE WINDS...AVERAGING 25 TO 35 MPH WITH GUSTS TO NEAR 50
MPH...DURING THE MID EVENING HOURS BETWEEN DUSK AND MIDNIGHT. THE
WINDS SHOULD BE SUBSIDING BELOW ADVISORY THRESHOLDS AFTER
MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. 

WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH
PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE
DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY
WILL BE BLOWN AWAY.

$$
2 follow-up statements
000 
WWUS73 KPAH 291702
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST TUE JAN 29 2008

.A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP
RAPIDLY EAST ACROSS OUR REGION BETWEEN 3 PM AND 7 PM. STRONG
SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY INTO
THE WEST AS THE FRONT PASSES. 

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-300115-
/O.CON.KPAH.WI.Y.0001.000000T0000Z-080130T0600Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1102 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SOUTH WINDS IN THE 15 TO 25 MPH RANGE WERE OCCASIONALLY GUSTING
TO NEAR 40 MPH. THE AUTOMATED EQUIPMENT AT THE CARBONDALE AIRPORT
REPORTED A PEAK WIND GUST OF 45 MPH EARLIER THIS MORNING. THESE
WINDS WILL ONLY INCREASE DURING THE DAY...AVERAGING 20 TO 30 MPH
WITH OCCASIONAL GUSTS TO 45 MPH.

WINDS WILL SHIFT TO THE WEST EARLY THIS EVENING. ALONG WITH THIS
SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE
EVENING HOURS BETWEEN DUSK AND MIDNIGHT. THE WINDS WILL SUBSIDE BELOW
ADVISORY THRESHOLDS BY MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION.

WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH
PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE
DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY
WILL BE BLOWN AWAY.

$$

MY
000 
WWUS73 KPAH 292204
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CST TUE JAN 29 2008

.A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP
RAPIDLY EAST ACROSS OUR REGION THROUGH EARLY EVENING. STRONG
SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY TO
THE WEST AS THE FRONT PASSES.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-300600-
/O.UPG.KPAH.WI.Y.0001.000000T0000Z-080130T0600Z/
/O.NEW.KPAH.HW.W.0001.080129T2204Z-080130T0600Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
404 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO SHIFT TO THE WEST EARLY THIS EVENING. ALONG
WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 35 TO
45 MPH WITH GUSTS TO 60 TO 65 MPH AT TIMES. THE STRONGEST WINDS
WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS ALONG AND
JUST BEHIND THE FRONT.

THE STRONGEST WINDS CURRENTLY OVER SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI WILL REACH A LINE FROM EVANSVILLE TO PADUCAH BY 5 TO 6
PM...THEN REACH OWENSBORO AND HOPKINSVILLE BETWEEN 6 AND 7 PM. THE
WINDS WILL SUBSIDE SIGNIFICANTLY BY MIDNIGHT.

WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH
PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE
DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY
WILL BE BLOWN AWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

RJP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:30 PM CST, 9 hours 12 minutes earlier.

Area forecast discussion, Jan 28, 2:30 PM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CST MON JAN 28 2008

.DISCUSSION...

MUCH LIKE YESTERDAY...BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE
TIMING...COVERAGE...PRECIP TYPE...QPF..ETC WITH THREE SIGNIFICANT
WEATHER SYSTEMS THAT WILL AFFECT THE QUAD STATE OVER THE NEXT SEVEN
DAYS.

HIGH PRESSURE OVER THE DEEP SOUTH THIS AFTERNOON WILL CONTINUE TO
MOVE OFF TO THE EAST AS A STRONG STORM SYSTEM (#1) DEVELOPS OVER THE
NORTHERN PLAINS. LATEST MODEL RUNS ARE IN A LITTLE BETTER AGREEMENT
ON THE TIMING OF THIS FEATURE...HOWEVER THE GFS IS THE SLOWEST WITH
THE NAM AND ECMWF IN DECENT AGREEMENT. AT THIS TIME IT APPEARS THAT
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL ENTER THE NORTHWEST
CORNER OF OUR CWA AROUND 18Z TUESDAY AND EXIT THE SOUTHEAST CORNER
AROUND 00Z WEDNESDAY OR SHORTLY THEREAFTER. INSTABILITY STILL NOT
TOO IMPRESSIVE BUT MID LEVEL LAPSE RATES (>=7C) AND WIND FIELDS ARE
FORECAST TO BE VERY IMPRESSIVE. DIRECTIONAL SHEAR WILL BE NEGLIGIBLE
BUT SPEED SHEAR WILL BE IMPRESSIVE...SO DAMAGING WINDS WILL BE THE
MAIN THREAT WITH ANY THUNDERSTORMS THAT BECOME SEVERE. ALTHOUGH 12Z
GUIDANCE BACKED OFF A LITTLE...SURFACE WINDS MAY VERY WELL REACH
ADVISORY CRITERIA LATE TUESDAY AFTERNOON AND EARLY EVENING...BUT
SINCE THAT IS LATE SECOND PERIOD INTO EARLY THIRD PERIOD...WILL
ISSUE AN SPS AT THIS TIME AND LET THE MID SHIFT DECIDE WHETHER TO
ISSUE AN ADVISORY. DUE TO THE RAPID MOVEMENT OF THIS SYSTEM...
TUESDAY EVENING WRAP AROUND MOISTURE/CLOUDS WILL BE BRIEF...BUT AS
COLD GETS PULLED IN BEHIND THIS SYTEM...RAIN COULD MIX WITH SNOW OR
CHANGE OVER TO FLURRIES OR FREEZING DRIZZLE JUST BEFORE ENDING.

HIGH PRESSURE WILL KEEP THE REGION DRY AND COOLER THROUGH WEDNESDAY
NIGHT...BUT ON THURSDAY A STORM SYSTEM (#2) DEVELOPING OVER THE
SOUTHERN PLAINS WILL LIFT NORTHEAST DIRECTLY ACROSS OUR CWA. MODELS
DIFFER SOMEWHAT ON THE TIMING AND TRACK OF THIS SYSTEM. THE GFS
CONTINUES TO BE THE FASTER MODEL WITH THIS STORM BY CENTERING THE
SURFACE LOW OVER NORTH CENTRAL MISSISSIPPI AT 00Z FRIDAY WHILE THE
ECMWF HAS THE LOW OVER EAST CENTRAL LOUISIANA AT THE SAME TIME.
MODELS AGREE IN THAT WITH THE ONSET OF PRECIP ON THURSDAY...IT
SHOULD BE ALL LIQUID...BUT THURSDAY NIGHT ON THE BACK SIDE OF THE
SYSTEM RAIN SHOULD MIX WITH SNOW OVER AT LEAST THE WESTERN HALF OF
THE CWA. ADJUSTMENTS WILL LIKELY BE NEEDED AS THE TRACK AND TIMING
OF THE STORM BECOMES MORE APPARENT.

ON FRIDAY...DUE TO THE UNCERTAINITY OF THE TRACK AND TIMING OF THIS
STORM...WILL JUST KEEP A RAIN/SNOW MIX ALL DAY. ADJUSTMENTS WILL
LIKELY BE NEEDED ALSO FOR FRIDAY AS WE DRAW CLOSER TO THE EVENT.
MODELS ARE INDICATING A WEAK FROPA ON SATURDAY. NAM AND ECMWF BRING
IT THROUGH DRY AND THE GFS SPITS OUT A HUNDREDTH OR TWO OF QPF...SO
FOR THE TIME BEING WILL KEEP IT DRY.

HIGH PRESSURE WILL RULE AND REIGN THROUGH SUNDAY NIGHT. ON MONDAY
THE NEXT AND FINAL SYSTEM (#3) WILL MOVE EASTWARD OUT OF THE CENTRAL
PLAINS. THE GFS IS A BIT FASTER WITH THIS SYSTEM AS WELL...BUT WITH
THE PROJECTED TRACK TAKING THE SFC LOW JUST TO THE NORTH AND WEST OF
OUR CWA...SHOULD BE AN ALL LIQUID EVENT.

FOR TEMPERATURES...GENERALLY WENT WITH A ETA/GFS MOS BLEND.

&&

.AVIATION...
STRONG LOW LEVEL WINDS WILL OCCUR TONIGHT AND TUESDAY. SOUTHERLY
WINDS AT 1 TO 3K FEET WILL EASILY REACH 40 KNOTS. SURFACE WINDS WILL
BE CONSIDERABLY WEAKER DUE TO LACK OF VERTICAL MIXING. HOWEVER...A
FEW GUSTS AROUND 35 KNOTS ARE POSSIBLE. A PERIOD OF RAIN SHOWERS
LATE TONIGHT WILL HERALD THE ARRIVAL OF UNSEASONABLY WARM AND MOIST
AIR...ACCOMPANIED BY IFR CIGS. BEST CONVECTIVE POTENTIAL WILL HOLD
OFF UNTIL AFTER 18Z TUESDAY. VSBYS WILL BRIEFLY DROP TO MVFR IN
SHOWERS AFTER 06Z...OTHERWISE MAINLY VFR VSBYS.
&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...JP
AVIATION...MY
Hazardous weather outlook, Jan 28, 3:33 PM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CST MON JAN 28 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
333 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS TONIGHT...AHEAD OF A
COLD FRONT APPROACHING OUR AREA. ANY STORMS SHOULD REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE QUAD STATE ON TUESDAY
ALONG AND AHEAD OF A COLD FRONT. INSTABILITY IS EXPECTED TO BE
WEAK...BUT DUE TO FAVORABLE WIND FIELDS...THERE IS A SLIGHT RISK
THAT A FEW STORMS COULD BECOME SEVERE.

AS THE COLD FRONT MOVES ACROSS THE AREA FROM WEST TO EAST TUESDAY
AFTERNOON AND EARLY EVENING...CONDITIONS WILL BECOME VERY WINDY.
SUSTAINED WINDS OF 25 TO 35 MPH WILL BE LIKELY...WITH GUSTS OF 40
TO 45 MPH. IF CONFIDENCE IN THIS SCENARIO CONTINUES TO GROW...A
WIND ADVISORY MAY BE ISSUED.

IT IS POSSIBLE THAT ENOUGH COLD AIR WILL FILTER INTO THE REGION
BEFORE THE PRECIPITATION COMES TO AN END TUESDAY EVENING TO CHANGE
THE PRECIPITATION OVER TO LIGHT FREEZING DRIZZLE OR FLURRIES.
THIS WILL BE MOST LIKELY WEST OF A PINCKNEYVILLE ILLINOIS TO
MAYFIELD KENTUCKY LINE.

THERE IS A CHANCE OF A RAIN AND SNOW MIX OVER PORTIONS OF THE AREA
THURSDAY NIGHT...AND ACROSS THE ENTIRE AREA ON FRIDAY. AT THIS
TIME...LITTLE TO NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON.

JAP

In the hours before

Special weather statement, Jan 28, 8:56 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CST MON JAN 28 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
856 PM CST MON JAN 28 2008

...WINDY CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING...

AS A POTENT COLD FRONT APPROACHES AND CROSSES THE QUAD STATE
REGION ON TUESDAY...SURFACE WINDS ARE EXPECTED TO BECOME QUITE
STRONG. THE TIME FRAME OF GREATEST CONCERN WILL BE FROM LATE
TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. WIND SPEEDS DURING
THIS TIME WILL LIKELY BE IN THE 25 TO 35 MPH RANGE WITH GUSTS OF
40 TO 45 MPH POSSIBLE. WIND DIRECTION WILL BE FROM THE SOUTH TO
SOUTHWEST DURING THE EARLY TO MID AFTERNOON HOURS...THEN WILL SWITCH
QUICKLY AROUND TO THE WEST AND NORTHWEST AS THE FRONT PASSES THROUGH
LATER IN THE AFTERNOON AND EVENING HOURS.

PERSONS WORKING OUTDOORS OR TRAVELING ACROSS THE REGION ON
TUESDAY SHOULD BE PREPARED FOR VERY WINDY CONDITIONS. STAY TUNED TO
YOUR FAVORITE MEDIA SOURCE TO MONITOR THIS SITUATION IN CASE A WIND
ADVISORY IS ISSUED ON TUESDAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:26 PM CSTSevere Thunderstorm WarningPAHJackson, Perry49 min
Jan 29, 3:50 PM CSTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry25 min
Jan 29, 3:57 PM CSTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union48 min
Jan 29, 4:04 PM CSTHigh Wind WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more8 hr
Jan 29, 4:07 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Wayne, White38 min
Jan 29, 4:13 PM CSTTornado WarningPAHAlexander, Pulaski, Union32 min
Jan 29, 4:18 PM CSTSevere Thunderstorm WarningPAHFranklin, Gallatin, Hamilton, Jackson, Johnson, Saline and 3 more27 min
Jan 29, 4:28 PM CSTSevere Thunderstorm WarningPAHAlexander, Hardin, Johnson, Massac, Pope, Pulaski and 1 more47 min
Jan 29, 4:33 PM CSTTornado WarningPAHEdwards, Wayne27 min
Jan 29, 4:44 PM CSTSevere Thunderstorm WarningPAHGallatin, Hamilton, Saline, White, Williamson31 min
Jan 29, 4:52 PM CSTTornado WarningPAHEdwards, Wabash23 min
Jan 29, 4:52 PM CSTTornado WarningPAHEdwards, Wabash23 min
Jan 29, 5:07 PM CSTSevere Thunderstorm WarningPAHEdwards, Wabash, White38 min
Jan 29, 5:14 PM CSTSevere Thunderstorm WarningPAHGallatin, White46 min
Jan 29, 5:14 PM CSTSevere Thunderstorm WarningPAHHardin, Pope46 min
Jan 29, 1:33 PM CSTSevere Thunderstorm WarningPAHButler, Stoddard27 min
Jan 29, 3:06 PM CSTSevere Thunderstorm WarningPAHPerry24 min
Jan 29, 5:11 PM CSTTornado WarningPAHGibson19 min
Jan 29, 5:24 PM CSTTornado WarningPAHVanderburgh, Warrick24 min
Jan 29, 5:30 PM CSTSevere Thunderstorm WarningPAHGibson, Pike, Warrick30 min
Jan 29, 5:40 PM CSTSevere Thunderstorm WarningPAHSpencer, Warrick50 min
Jan 29, 4:49 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken41 min
Jan 29, 5:18 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Lyon, Marshall, Trigg42 min
Jan 29, 5:50 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, McLean, Muhlenberg, Webster55 min
Jan 29, 5:56 PM CSTSevere Thunderstorm WarningPAHChristian, Todd, Trigg49 min

Nearby

Wind Advisories in Kentucky, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.